Journal Of The Econometric Society

An International Society for the Advancement of Economic
Theory in its Relation to Statistics and Mathematics

Edited by: Guido W. Imbens • Print ISSN: 0012-9682 • Online ISSN: 1468-0262

Econometrica: Nov, 2004, Volume 72, Issue 6

Empirical Likelihood‐Based Inference in Conditional Moment Restriction Models
p. 1667-1714

Yuichi Kitamura, Gautam Tripathi, Hyungtaik Ahn

This paper proposes an asymptotically efficient method for estimating models with conditional moment restrictions. Our estimator generalizes the maximum empirical likelihood estimator (MELE) of Qin and Lawless (1994). Using a kernel smoothing method, we efficiently incorporate the information implied by the conditional moment restrictions into our empirical likelihood‐based procedure. This yields a one‐step estimator which avoids estimating optimal instruments. Our likelihood ratio‐type statistic for parametric restrictions does not require the estimation of variance, and achieves asymptotic pivotalness implicitly. The estimation and testing procedures we propose are normalization invariant. Simulation results suggest that our new estimator works remarkably well in finite samples.

Log In To View Full Content

Journal News